Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 7, 2017, 9:49 PM CDT for Reeves County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 9:49 PM CDT (02:49 UTC)
- Expired
- Aug 7, 2017, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 174 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS84 KMAF 080249 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 949 PM CDT MON AUG 7 2017 TXZ058-074-075-080330- Pecos TX-Reeves County and Upper Trans Pecos TX- Davis/Apache Mountains Area TX- 949 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 1030 PM CDT... At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over Saragosa, or 23 miles southeast of Toyah, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Balmorhea, Verhalen, Balmorhea Lake and Saragosa. This includes Interstate 10 between mile markers 204 and 231. LAT...LON 3107 10382 3123 10360 3080 10321 3071 10370 TIME...MOT...LOC 0248Z 334DEG 24KT 3101 10362 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:36 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 6:36 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 636 PM CDT Mon Aug 7 2017 .DISCUSSION... && .AVIATION... Have included TSRA at CNM. Light rain will be possible tonight across much of the area and expect low clouds with MVFR cigs to develop after midnight and continue past 12z. && .PREV DISCUSSION... /issued 206 PM CDT Mon Aug 7 2017/ DISCUSSION... Another round of thunderstorms is possible this afternoon/tonight as a frontal boundary has moved to the higher terrain of southwest Texas, then eastward across the southern Permian Basin. The precise location has been muddled from outflow boundaries from convection yesterday/last night. Dewpoints are pretty high, along, ahead, and behind the front with widespread low to mid 60s over the higher terrain, and upper 60 to lower 70 over the Permian Basin and Lower Trans Pecos. Easterly upslope flow will increase this afternoon with scattered thunderstorms expected to develop over the higher terrain, eastern Permian Basin, and perhaps the Lower Trans Pecos to the north of a surface low translating southeastward along the front. Also, an instability axis of 1500-2500 J/Kg is setting up over eastern New Mexico, southward into the Upper Trans Pecos which could provide an avenue for a Mesoscale Convective Complex to drop southward along overnight. Since there will be plenty of instability, and mid level lapse rates will be near 7 C/Km, some of the storms could produce damaging winds, or small hail. However, the main threat will be heavy rainfall/localized flash flooding as PWats will be around 1.5" and storms will be slow moving. It appears the locations most likely to see widespread thunderstorms, or a Mesoscale Convective System (MCS) tonight, will be the Guadalupe Mountains, SE NM plains/Upper Trans Pecos. Considered issuing a Flash Flood Watch, but the window of heavy rainfall is fairly small, there is still a fair amount of disagreement on whether a MCS will develop, and . mid level dry air will be moving in from the west which would decrease rainfall rates somewhat. For now will enhance wording in the Hazardous Weather Outlook to reflect the potential for localized flash flooding in these areas, and have the next shift monitor. Thanks for the coordination Albuquerque. The chance of thunderstorms will continue on Tuesday as the region remains under northwest flow aloft, but the upper ridge will build over the area Wednesday and Thursday and limit thunderstorm development. Below normal temperatures today and Tuesday will warm to near normal for the rest of the week and next weekend. There are indications another upper trough will become established over the central/eastern CONUS next weekend which would flatten the upper ridge, put the area under west to northwest flow aloft again, and promote another cold front moving into the region and an increase in rain chances. Will carry some chance of rain, but not quite as high as some of the model offerings, with the same restraint && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 85 71 93 / 20 30 10 10 Carlsbad 69 85 70 92 / 70 30 10 10 Dryden 75 90 74 93 / 40 40 20 20 Fort Stockton 69 86 70 92 / 30 30 10 10 Guadalupe Pass 62 77 64 85 / 50 20 20 0 Hobbs 67 84 66 90 / 50 30 10 10 Marfa 61 84 61 87 / 60 50 20 20 Midland Intl Airport 69 87 70 93 / 20 30 10 10 Odessa 69 85 70 93 / 20 30 10 10 Wink 71 87 71 95 / 40 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 7, 1:35 PM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 135 PM CDT Mon Aug 7 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 135 PM CDT Mon Aug 7 2017 /1235 PM MDT Mon Aug 7 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are possible today and tonight across the area. Heavy rainfall, localized flash flooding, damaging winds, frequent lightning, and small hail are possible with these storms. Heavy rainfall will especially be a concern tonight across southeast New Mexico and the Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms remain possible areawide through Tuesday. Threats will include strong winds, heavy rainfall, and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Aug 7, 5:18 PM CDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 418 PM MDT MON AUG 7 2017 NMZ028-072300- Eddy County Plains NM- 418 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over Seven Rivers Airport, or 17 miles northwest of Carlsbad, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carlsbad, Avalon, Living Desert State Park, Seven Rivers Airport, Lakewood, Brantley Lake State Park, Seven Rivers, Carlsbad North, Otis, Cavern City Air Terminal, Dayton, Atoka and Lake Avalon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall may also be occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3258 10477 3281 10451 3269 10390 3228 10418 TIME...MOT...LOC 2217Z 290DEG 26KT 3258 10445
Special weather statement, Aug 7, 6:03 PM CDT, 3 hours 46 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 603 PM CDT MON AUG 7 2017 TXZ057-058-258-072330- Van Horn and Highway 54 Corridor TX- Reeves County and Upper Trans Pecos TX-Guadalupe Mountains TX- 603 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY UNTIL 630 PM CDT/530 PM MDT/... At 603 PM CDT/503 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Pine Springs, moving east at 55 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pine Springs and Guadalupe Mountains National Park. LAT...LON 3197 10478 3179 10434 3162 10455 3179 10486 TIME...MOT...LOC 2303Z 290DEG 49KT 3183 10469
Special weather statement, Aug 7, 7:52 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 752 PM CDT MON AUG 7 2017 TXZ045-046-080130- Dawson TX-Gaines TX- 752 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND CENTRAL DAWSON COUNTIES UNTIL 830 PM CDT... At 751 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Welch, or 13 miles south of Brownfield, moving south at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamesa, Seminole, Seagraves, Los Ybanez, Loop, Seagraves Airport, Hancock, Lamesa Municipal Airport, Gaines County Airport, Welch, Gaines County Park, Sand, Cedar Lake, Punkin Center, Arvana, McKenzie Lake, Union, Fairview, Ashmore and Pride. LAT...LON 3296 10265 3295 10178 3266 10173 3267 10274 TIME...MOT...LOC 0051Z 357DEG 23KT 3298 10227
Special weather statement, Aug 7, 7:55 PM CDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 755 PM CDT MON AUG 7 2017 TXZ057-074-080145- Van Horn and Highway 54 Corridor TX-Davis/Apache Mountains Area TX- 755 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CULBERSON COUNTY UNTIL 845 PM CDT... At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Boracho, or 24 miles northwest of Kent, moving south at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Plateau and Boracho. This includes Interstate 10 between mile markers 157 and 169. LAT...LON 3146 10461 3149 10441 3114 10418 3098 10455 TIME...MOT...LOC 0055Z 339DEG 23KT 3135 10449
Special weather statement, Aug 7, 8:20 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
820 PM CDT MON AUG 7 2017
TXZ058-059-080200-
Loving TX-Reeves County and Upper Trans Pecos TX-
820 PM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES AND SOUTH
CENTRAL LOVING COUNTIES UNTIL 900 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Orla, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Toyah, Orla and Mentone.
This includes Interstate 20 between mile markers 17 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3186 10395 3170 10353 3165 10356 3165 10360
3163 10358 3125 10384 3147 10406
TIME...MOT...LOC 0120Z 310DEG 9KT 3162 10388Special weather statement, Aug 7, 9:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 949 PM CDT MON AUG 7 2017 TXZ058-074-075-080330- Pecos TX-Reeves County and Upper Trans Pecos TX- Davis/Apache Mountains Area TX- 949 PM CDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 1030 PM CDT... At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over Saragosa, or 23 miles southeast of Toyah, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Balmorhea, Verhalen, Balmorhea Lake and Saragosa. This includes Interstate 10 between mile markers 204 and 231. LAT...LON 3107 10382 3123 10360 3080 10321 3071 10370 TIME...MOT...LOC 0248Z 334DEG 24KT 3101 10362
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:52 PM CDT | Special Weather Statement | MAF | Dawson, Gaines | 38 min |
| Aug 7, 7:55 PM CDT | Special Weather Statement | MAF | Culberson | 50 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward | 3 hr |
| Aug 7, 11:30 PM CDT | Special Weather Statement | MAF | Loving | 60 min |
| Aug 8, 2:25 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Aug 8, 6:21 PM CDT | River Flood Warning | MAF | Presidio | 17 hr |
| Aug 7, 9:28 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 7, 10:06 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
| Aug 7, 10:45 PM CDT | Special Weather Statement | MAF | Lea | 45 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.